MAUDE Adverse Event Report: SPINAL ELEMENTS, INC KARMA; SUB- LAMINAR BONE FIXATION CERCLAGE

SPINAL ELEMENTS, INC KARMA; SUB- LAMINAR BONE FIXATION CERCLAGE
Catalog Number 75035-175
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Vertebral Fracture (4520); Back pain (4895)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's ct imaging depicts a crack/pars fracture of the lamina adjacent to the cerclage device.Device is intact.The device was not returned to spinal elements as it remain in-situ and therefore could not be evaluated.There is no plan for revision.Unknown factors include: patient's bone quality, patient activity at the time or prior to the event, the degree of spinal instability, stress and forces effecting the device or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) root cause or specific failure mode cannot be determined.
 
Event or Problem Description
On (b)(6) 2024 the bone fixation cerclage device was implanted.Levels being treated were l2-l4.Reportedly on (b)(6) 2024 patient complained of pain.Upon further evaluation patient had a laminar pars fracture on right side adjacent to the fixation device.In the region of the fixation device the facet bone was intact.There is no plan to revise.Patient is feeling better and will continue to be monitored.

Brand Name
KARMA
Common Device Name
SUB- LAMINAR BONE FIXATION CERCLAGE
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key20844990
Report Number3004893332-2024-00008
Device Sequence Number15478781
Product Code OWI
UDI-Device Identifier00840606116138
UDI-Public00840606116138
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190289
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75035-175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale